MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX NEUT 40IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX NEUT 40IDX56OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Catalog Number 122140056
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Unspecified Infection (1930); Fluid Discharge (2686); Unspecified Tissue Injury (4559)
Date of Event 07/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on about (b)(6) 2023, the patient developed dress syndrome following the revision and developed a fever and more drainage and was hospitalized.On (b)(6) 2023, the patient had a revision left total hip with irrigation and debridement and placement of antibiotic spacer with antibiotic beads to address infected left total hip.During the surgery, the surgeon observed clear bone disease from the patient¿s underlying mom failure with dead bone of the greater trochanteric region with no abductors, which was also seen during the previous revision from (b)(6) 2023.The femoral bone appeared to be harboring chronic osteomyelitis and there was micro fracturing around the greater and lesser trochanter as the bone was extremely paper thin.The cup, screw, liner, head, and stem were removed.Possible osteomyelitis was observed.It was also noted that gauge wires were used to hold bone fragments in position.Medical records note that the components removed were de puy products along with competitor components were implanted during this procedure.Doi: (b)(6) 2023; dor: (b)(6) 2023; affected side: left hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Investigation summary
=
> no device associated with this report was received for examination.A search of the medtech orthopedics nonconformance (nc) quality system found no nc¿s associated with this product<122140056>/lot combination.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot
=
> a search of the medtech orthopedics nonconformance (nc) quality system found no nc¿s associated with this product<122140056>/lot combination.

Brand Name
ALTRX NEUT 40IDX56OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21147454
Report Number1818910-2025-00777
Device Sequence Number15727634
Product Code LPH
UDI-Device Identifier10603295393344
UDI-Public(01)10603295393344(17)280430(10)M3464P
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K132959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number122140056
Device Lot NumberM3464P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/23/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/14/2025
Supplement Report FDA Received Date01/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale